Washington, 2011

Heavy Snow in Washington, February 24, 2011

February 24, 2011 · NWS PQR · 1 event in 1 county or zone

A second snowfall event occurred over southwest Washington Thursday evening when a deformation band formed over the area.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

A second snowfall event occurred over southwest Washington Thursday evening when a deformation band formed over the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 24, 2:30 PM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 24, 2:30 PM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
230 PM PST THU FEB 24 2011

.SYNOPSIS...LOW PRESSURE OFF THE WA COAST WILL CONTINUE TO MOVE
S...REACHING NORTHERN CA FRI. AN ARCTIC HIGH PRES SYSTEM WILL MOVE S
INTO EASTERN WA AND OREGON FRI...AND LINGER INTO SAT. A COLD LOW
DROPPING DOWN FROM THE GULF OF ALASKA WILL PUSH A COLD FRONT DOWN
INTO THE PACIFIC NW SAT NIGHT...WITH THE UPPER LEVEL LOW LINGERING
THROUGH THE EARLY PART OF NEXT WEEK.
&&

.SHORT TERM...SHOWERS CONTINUE OVER THE FORECAST AREA THIS
AFTERNOON...MAINLY AS SNOW. UPPER LOW SEEN ON SATELLITE IS OFF THE
WA COAST...WITH A SHORTWAVE DIGGING THE LOW BACK TO THE SW. AS LOW
PICKS UP STEAM IN MOVING S OVERNIGHT...SHOULD SEE SHOWERS COME TO AN
END. WILL HANG ONTO THE WINTER WEATHER ADVISORIES THROUGH THE
EVENING...AS SOME SHOWERS MAY PRODUCE QUICK ACCUMULATIONS WITH
COOLING TEMPS THIS EVENING.

ARCTIC AIR OVER EASTERN WA SHOULD FINALLY ADVANCE THROUGH THE GORGE
TONIGHT AS THE UPPER TROUGH SINKS S. COLD AIR MASS OVER THE NEXT TWO
NIGHTS WILL PRODUCE UNSEASONABLY COLD TEMPS. H8 TEMPS REACHING MINUS
10 OR COLDER OVER THE INTERIOR PUTS AIR MASS IN ABOUT THE 4TH
STANDARD DEVIATION...COLD ENOUGH TO CONSIDER RECORD LOWS...AND
COMPARING FAVORABLY WITH THE RECORD COLD IN 1960.

LATE SAT AND SAT NIGHT ANOTHER COLD SYSTEM COMING DOWN THE BC
COAST...WITH ORIGINS IN THE YUKON...BEGINS TO SPREAD MOISTURE IN OFF
THE PACIFIC. MODELS ACTUALLY HANDLE THIS FEATURE REASONABLY
SIMILARLY...SPREADING MOISTURE IN OFF THE PACIFIC OVER THE COLD AIR
MASS IN PLACE. WHILE THE ONSHORE FLOW SUGGESTS A RAPIDLY WARMING AIR
MASS AND A QUICK RETURN TO RAIN...BUFR SOUNDINGS SUGGEST
PRECIPITATION SHOULD BE LARGELY SNOW INITIALLY SAT NIGHT...CHANGING
OVER TO RAIN FROM W TO E SUN. SNOW LEVELS HOWEVER NOT LIKELY TO RISE
A WHOLE LOT GIVEN THE ORIGINS OF THE AIR MASS...SO IF HEAVIER
PRECIPITATION PANS OUT AS SUGGESTED BY ESPECIALLY THE
GFS...MOUNTAINS AND FOOTHILLS MAY BE IN FOR ANOTHER SIGNIFICANT
SNOWFALL SUN.

.LONG TERM...MODELS CONTINUE TO SHOW A VERY UNSETTLED PATTERN FOR
MOST OF NEXT WEEK. A SERIES OF FRONTAL SYSTEMS WILL BRING WIDESPREAD
HEAVY PRECIPITATION TO THE REGION. THE LATEST MODEL RUNS CONTINUE TO
SHOW ANOTHER FAIRLY COLD SYSTEM AFFECTING THE REGION FOR SUN AND
MON. THERE IS SOME UNCERTAINTY ON HOW DEEP THE UPPER LEVEL TROUGH
WILL BE...WHICH WILL AFFECT HOW LOW THE SNOW LEVEL IS. AT THIS
TIME...IT APPEARS THAT A HEAVY SNOWFALL EVENT FOR THE CASCADES AND
HIGHER ELEVATIONS OF THE COAST RANGE IS LIKELY FOR SUN AND MON.
ANOTHER STRONG FRONTAL SYSTEM IS PROGGED TO AFFECT THE REGION LATER
TUE INTO WED...BRINGING MODERATE PRECIPITATION AND POTENTIALLY GUSTY
WINDS. TEMPERATURES ARE FORECAST TO MODERATE BY THIS POINT...SO
MAINLY RAIN IS EXPECTED BELOW CASCADE PASS LEVELS. YET ANOTHER
FRONTAL SYSTEM APPEARS LIKELY TO IMPACT THE PAC NW AT THE END OF
NEXT WEEK. JFP
&&

.AVIATION...A COOL MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO
RESULT IN SNOW SHOWERS STREAMING ONSHORE TODAY AND PERIODICALLY
REDUCING CONDITIONS TO MVFR AND OCCASIONALLY IFR. SNOW SHOWERS WILL
BECOME MORE SCATTERED AS THE EVENING PROGRESSES...TAPERING OFF
BETWEEN 06Z AND 10Z AS OFFSHORE NORTHEASTERLY FLOW INCREASES. VFR
CONDITIONS WILL PREVAIL TONIGHT WITH SKIES STARTING TO CLEAR FROM
NORTH TO SOUTH FRI MORNING.

KPDX AND APPROACHES...CONDITIONS MAINLY VFR BUT DROPPING TO MVFR
OR IFR IN SNOW SHOWERS. MINIMAL ADDITIONAL ACCUMULATIONS OF SNOW
ARE EXPECTED BEFORE SNOW SHOWERS BECOME SPARSER THIS EVENING THEN
END. OFFSHORE FLOW WILL INCREASE TONIGHT WITH VFR CONDITIONS
PREVAILING. RUTHFORD

&&

.MARINE...THE SURFACE LOW WEST OF THE MOUTH OF THE COLUMBIA RIVER
WILL CONTINUE TO DRIFT SLOWLY SOUTH TONIGHT. WEST TO NORTHWEST WINDS
15 TO 20 KT WILL DIMINISH THROUGH THE EVENING TURNING NORTHEASTERLY
WINDS OVER THE NORTHERN WATERS. THE NORTHEAST WINDS WILL SPREAD
SOUTH TONIGHT AND FRIDAY INCREASING TO 20 TO 25 KT. A MORE ACTIVE
PATTERN WILL RETURN LATE SATURDAY NIGHT WITH GALE GUSTS POSSIBLE BY
SUNDAY. STRONGER SYSTEMS ARE LIKELY NEXT WEEK. RUTHFORD

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
     CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE
     COUNTY-CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL
     OREGON COAST-CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST
     OREGON-GREATER PORTLAND METRO AREA-LOWER COLUMBIA-NORTH OREGON
     COAST-NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON
     CASCADES-SOUTH WILLAMETTE VALLEY-UPPER HOOD RIVER
     VALLEY-WESTERN COLUMBIA RIVER GORGE.

WA...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
     GREATER VANCOUVER AREA-I-5 CORRIDOR IN COWLITZ
     COUNTY-SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON
     CASCADES-SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER
     GORGE-WILLAPA HILLS.

PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST FRIDAY
     FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
     60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL
     MIDNIGHT PST TONIGHT.
&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Feb 24, 6:17 AM PST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
617 AM PST THU FEB 24 2011

ORZ001-002-005>009-PZZ210-WAZ021>023-039-251730-
NORTH OREGON COAST-CENTRAL OREGON COAST-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
COLUMBIA RIVER BAR-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
617 AM PST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COAST AND LOWLANDS OF
SOUTHWEST WASHINGTON AND NORTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNING FOR SNOW CONTINUES THROUGH THIS EVENING. NEAR
RECORD COLD TEMPERATURES WILL BEGIN TO MOVE IN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NEAR RECORD COLD TEMPERATURES ARE EXPECTED FRIDAY AND FRIDAY
NIGHT...THEN MODERATING FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ003-004-010>013-WAZ019-020-040-251730-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
617 AM PST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CASCADES AND FOOTHILLS
OF SOUTH WASHINGTON...NORTH OREGON...AND LANE COUNTY...AS WELL AS
THE WILLAPA HILLS...AND COAST RANGE OF NORTHERN AND CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNING FOR HEAVY SNOW THROUGH THIS EVENING. NEAR
RECORD COLD TEMPERATURES WILL MOVE IN TONIGHT...WITH BITTERLY COLD
TEMPERATURES IN THE HIGHER CASCADES. WIND CHILLS WILL FALL TO ZERO
TO 10 BELOW ZERO OVERNIGHT IN THE HIGHER CASCADE ELEVATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NEAR RECORD COLD FRIDAY AND FRIDAY NIGHT...WITH BITTERLY COLD
TEMPERATURES IN THE HIGHER CASCADES. WIND CHILLS OF ZERO TO 10
BELOW ZERO ARE EXPECTED IN THE HIGHER CASCADE ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ014-251730-
UPPER HOOD RIVER VALLEY-
617 AM PST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE UPPER HOOD RIVER VALLEY.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY THROUGH THIS EVENING. VERY COLD
TEMPERATURES WILL MOVE IN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY COLD TEMPERATURES FRIDAY AND FRIDAY NIGHT...MODERATING THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEAGLE

In the hours before

Local storm report, Feb 24, 11:42 AM PST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1142 AM PST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       3 E MOUNT HOOD          45.38N 121.64W
02/24/2011  M14.0 INCH       HOOD RIVER         OR   OTHER FEDERAL

            14 INCHES AT MT HOOD MEADOWS PAST 24 HOURS.

0800 AM     HEAVY SNOW       SANTIAM JUNCTION        44.44N 121.95W
02/24/2011  M15.0 INCH       LINN               OR   DEPT OF HIGHWAYS

0800 AM     HEAVY SNOW       10 E OAKRIDGE           43.75N 122.27W
02/24/2011  M15.0 INCH       LANE               OR   DEPT OF HIGHWAYS

            15 INCHES AT WILLAMETTE PASS PAST 24 HOURS.

0800 AM     HEAVY SNOW       GOVERNMENT CAMP         45.30N 121.77W
02/24/2011  M11.0 INCH       CLACKAMAS          OR   OTHER FEDERAL

0800 AM     HEAVY SNOW       8 E GOVERNMENT CAMP     45.30N 121.60W
02/24/2011  M10.0 INCH       HOOD RIVER         OR   DEPT OF HIGHWAYS

            10 INCHES AT BLUE BOX PASS PAST 24 HOURS.

0800 AM     HEAVY SNOW       VERNONIA                45.86N 123.18W
02/24/2011  M9.0 INCH        COLUMBIA           OR   PUBLIC

0800 AM     HEAVY SNOW       OAKRIDGE                43.75N 122.47W
02/24/2011  M7.2 INCH        LANE               OR   PUBLIC

0800 AM     HEAVY SNOW       MCKENZIE BRIDGE         44.18N 122.17W
02/24/2011  M6.0 INCH        LANE               OR   PUBLIC

0800 AM     HEAVY SNOW       PARKDALE                45.52N 121.60W
02/24/2011  M6.0 INCH        HOOD RIVER         OR   PUBLIC

0800 AM     HEAVY SNOW       7 W MCMINNVILLE         45.21N 123.33W
02/24/2011  M8.0 INCH        YAMHILL            OR   PUBLIC

0800 AM     HEAVY SNOW       UNDERWOOD               45.72N 121.54W
02/24/2011  M6.0 INCH        SKAMANIA           WA   PUBLIC

0800 AM     HEAVY SNOW       TIMBER                  45.72N 123.30W
02/24/2011  M5.5 INCH        WASHINGTON         OR   PUBLIC

0800 AM     HEAVY SNOW       AMITY                   45.12N 123.20W
02/24/2011  M5.0 INCH        YAMHILL            OR   PUBLIC

0800 AM     HEAVY SNOW       CORVALLIS               44.57N 123.28W
02/24/2011  M3.0 INCH        BENTON             OR   PUBLIC

            1.0 TO 4.5 INCHES REPORTED IN CORVALLIS.

0800 AM     HEAVY SNOW       CASCADE LOCKS           45.68N 121.87W
02/24/2011  M4.0 INCH        HOOD RIVER         OR   PUBLIC

0800 AM     HEAVY SNOW       HOCKINSON               45.73N 122.48W
02/24/2011  M4.0 INCH        CLARK              WA   NWS EMPLOYEE

0800 AM     HEAVY SNOW       LONGVIEW                46.13N 122.93W
02/24/2011  M4.0 INCH        COWLITZ            WA   EMERGENCY MNGR

            1 TO 4 INCHES REPORTED IN LONGVIEW.

0800 AM     HEAVY SNOW       STEVENSON               45.69N 121.89W
02/24/2011  M3.0 INCH        SKAMANIA           WA   NWS EMPLOYEE

0800 AM     HEAVY SNOW       GASTON                  45.44N 123.14W
02/24/2011  M4.0 INCH        WASHINGTON         OR   PUBLIC

0800 AM     HEAVY SNOW       KALAMA                  46.01N 122.84W
02/24/2011  M4.0 INCH        COWLITZ            WA   PUBLIC

0800 AM     HEAVY SNOW       MILL CITY               44.75N 122.48W
02/24/2011  M5.0 INCH        LINN               OR   PUBLIC

0800 AM     HEAVY SNOW       MCMINNVILLE             45.21N 123.19W
02/24/2011  M4.0 INCH        YAMHILL            OR   PUBLIC

            2 TO 4 INCHES REPORTED IN MCMINNVILLE.

0800 AM     HEAVY SNOW       CAMAS                   45.59N 122.42W
02/24/2011  M3.0 INCH        CLARK              WA   PUBLIC

0800 AM     HEAVY SNOW       ROSBURG                 46.33N 123.63W
02/24/2011  M3.0 INCH        WAHKIAKUM          WA   PUBLIC

0800 AM     HEAVY SNOW       CLATSKANIE              46.10N 123.21W
02/24/2011  M3.0 INCH        COLUMBIA           OR   PUBLIC

0800 AM     HEAVY SNOW       HILLSBORO               45.53N 122.94W
02/24/2011  M3.0 INCH        WASHINGTON         OR   PUBLIC

            1 TO 3 INCHES REPORTED IN HILLSBORO.

0800 AM     HEAVY SNOW       PORTLAND AIRPORT        45.59N 122.60W
02/24/2011  M1.0 INCH        MULTNOMAH          OR   OFFICIAL NWS OBS

            1 TO 1.5 INCHES REPORTED IN PORTLAND METRO AREA.

0800 AM     HEAVY SNOW       5 E VANCOUVER LAKE      45.68N 122.63W
02/24/2011  M3.0 INCH        CLARK              WA   PUBLIC

            1 TO 3 INCHES REPORTED IN VANCOUVER.

0800 AM     HEAVY SNOW       DALLAS                  44.92N 123.31W
02/24/2011  M3.0 INCH        POLK               OR   PUBLIC

0800 AM     HEAVY SNOW       CORNELIUS               45.52N 123.05W
02/24/2011  M2.8 INCH        WASHINGTON         OR   PUBLIC

0800 AM     HEAVY SNOW       KELSO                   46.13N 122.89W
02/24/2011  M2.5 INCH        COWLITZ            WA   PUBLIC

0800 AM     HEAVY SNOW       SWEET HOME              44.40N 122.70W
02/24/2011  M2.7 INCH        LINN               OR   PUBLIC

0800 AM     HEAVY SNOW       WILSONVILLE             45.31N 122.77W
02/24/2011  M2.5 INCH        CLACKAMAS          OR   PUBLIC

0800 AM     HEAVY SNOW       MONROE                  44.32N 123.30W
02/24/2011  M3.0 INCH        BENTON             OR   PUBLIC

0800 AM     HEAVY SNOW       LYONS                   44.78N 122.61W
02/24/2011  M3.0 INCH        LINN               OR   PUBLIC

0800 AM     HEAVY SNOW       EDDYVILLE               44.63N 123.77W
02/24/2011  M2.5 INCH        LINCOLN            OR   PUBLIC

0800 AM     HEAVY SNOW       LONG BEACH              46.36N 124.05W
02/24/2011  M2.5 INCH        PACIFIC            WA   PUBLIC

0800 AM     HEAVY SNOW       STAYTON                 44.80N 122.80W
02/24/2011  M2.5 INCH        MARION             OR   PUBLIC

0800 AM     HEAVY SNOW       SPRINGFIELD             44.05N 122.98W
02/24/2011  M2.5 INCH        LANE               OR   PUBLIC

0800 AM     HEAVY SNOW       OCEAN PARK              46.50N 124.04W
02/24/2011  M2.0 INCH        PACIFIC            WA   TRAINED SPOTTER

0800 AM     HEAVY SNOW       BANKS                   45.62N 123.11W
02/24/2011  M2.0 INCH        WASHINGTON         OR   PUBLIC

0800 AM     HEAVY SNOW       COTTAGE GROVE           43.80N 123.06W
02/24/2011  M3.0 INCH        LANE               OR   PUBLIC

0800 AM     HEAVY SNOW       EUGENE                  44.05N 123.11W
02/24/2011  M1.5 INCH        LANE               OR   PUBLIC

            1 TO 2 INCHES REPORTED IN EUGENE.

0800 AM     HEAVY SNOW       CLACKAMAS               45.41N 122.55W
02/24/2011  M1.5 INCH        CLACKAMAS          OR   POST OFFICE

0800 AM     HEAVY SNOW       OREGON CITY             45.34N 122.60W
02/24/2011  M1.5 INCH        CLACKAMAS          OR   POST OFFICE

0800 AM     HEAVY SNOW       SALEM                   44.92N 123.02W
02/24/2011  M2.0 INCH        MARION             OR   PUBLIC

            1 TO 2 INCHES REPORTED IN THE SALEM AREA.

0800 AM     HEAVY SNOW       ALOHA                   45.49N 122.87W
02/24/2011  M1.5 INCH        WASHINGTON         OR   PUBLIC

0800 AM     HEAVY SNOW       ALBANY                  44.62N 123.09W
02/24/2011  M2.0 INCH        LINN               OR   PUBLIC

0800 AM     HEAVY SNOW       FOREST GROVE            45.52N 123.10W
02/24/2011  M2.0 INCH        WASHINGTON         OR   PUBLIC

0800 AM     HEAVY SNOW       YAMHILL                 45.34N 123.18W
02/24/2011  M2.0 INCH        YAMHILL            OR   PUBLIC

0800 AM     HEAVY SNOW       PHILOMATH               44.54N 123.36W
02/24/2011  M6.0 INCH        BENTON             OR   PUBLIC

            3 TO 6 INCHES REPORTED IN PHILOMATH AREA.

0800 AM     HEAVY SNOW       10 E SANTIAM JUNCTION   44.44N 121.75W
02/24/2011  M18.0 INCH       JEFFERSON          OR   DEPT OF HIGHWAYS

            18 INCHES AT SANTIAM PASS PAST 24 HOURS.

0800 AM     HEAVY SNOW       MOUNT HOOD              45.38N 121.70W
02/24/2011  M16.0 INCH       CLACKAMAS          OR   OTHER FEDERAL

            16 INCHES AT TIMBERLINE LODGE PAST 24 HOURS.

&&

TW

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Lower Columbia

When
February 24, 4:00 PM PST to 11:00 PM PST
Where
Lower Columbia forecast zone
Reported by
Trained Spotter

A trained spotter in Kalama, Washington measured 6 inches of new snow between 16:00 PST and 22:00 PST on February 24th. Heavy snow was also reported at Longview with 5 inches of new snow and at Castle Rock with 4 inches of new snow. Interstate 5 was closed north of La Center due to multiple accidents caused by snow and ice during the evening.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2011Every state in 2011This day in weather historyWarnings in Washington, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283972.